Forum

copaxone side affects

Hi everyone.

I have been on copaxone since January and have been getting palpations and tight chest every couple of months I was aware of this side affect but thought I would only get it once just wondered if anybody else has had it more than once as I find it really scaryl.

Annex

Hi i am on copaxone but i dont get that side affect , perhaps your copaxone nurse can put your mind at ease or someone on here might help. Try not to worry too much . Take care . Katy

Hi Annie57,

i was on Capaxone for 2 months a few years back, until I started having similar symtoms just like how you describing.

After taking capaxone about 30 mins - 1 hour later, i kept noticing that my throat was getting tighter and tighter everytime I was taking Capaxone, which became very scary. So, I decided to keep a close eye on it and I informed a family member about it. I didn’t want to worry her so I said to her that if I come running out to you with my thumb up I want you to call the ambulance immediately because I may not be able to speak.

So about a couple of days laters, I took capaxone again and that’s when I suddenly started to get palpations, my throat became tighter than ever, my face became extreme hot and then my facial features started to change. My family immediadly called the ambulance as they could see my facial features changing and noticed that I was in distress. By the time I reached to the hospital they gave me a tablet and told me that I had an allergic reaction to capaxone and took me off it straight away.

it scared me so much, that I didn’t want to go on anything else. After about 8 months of not being on any medication I sadly had a relapse (Optic Neuritous) my consultant told me that I had no choice and have to go on another medication. So he introduced me to one of the best ones on the market called Tysabri. I’ve been on it for 5 years and haven’t had a major relapses since. It’s administer by the hospital once a month.

Annie57 I think that you should keep a very close eye on your symptoms that you are having and if in any doubt inform your MS nurse, consultant and most of all your carer.

I hope that helps.

Hi Polar Bear

Thanks very much for answering my post.The reaction I get does not happen every time it happens every couple of months.it is such a shame as I was getting used to taking copaxone after previously being on rebif and had no side effects but change in antibodies had to come off it.

The copaxone nurse is coming to see me tomorrow so I will see what she says plus I will speak to my ms nurse this week.

Annex